MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X6DEG X 9MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US 10MM X6DEG X 9MM X 28MM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 48954106
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cage was discovered fractured at the level of l4/l5 in an x-ray, post operatively.There was no fusion in the cage.Initial surgery took place on (b)(6) 2016, after which the patient experienced pain and visited the doctor¿s office.In addition to the cage, the patient was implanted with another device manufacturer's screws and bone graft.The screws were reported broken and imaging indicated there is an inflammation response to the other device manufacturer's bone graft around the cage.Upon follow-up, it was reported that the patient will undergo revision surgery.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review, risk assessment.Result: the reported event was confirmed via correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely root cause was determined to instantaneous overload applied on the cage after the supplemental fixation system was broken.
 
Event or Problem Description
It was reported that the cage was discovered fractured at the level of l4/l5 in an x-ray, post operatively.There was no fusion in the cage.Initial surgery took place on (b)(6) 2016, after which the patient experienced pain and visited the doctor¿s office.In addition to the cage, the patient was implanted with another device manufacturer's screws and bone graft.The screws were reported broken and imaging indicated there is an inflammation response to the other device manufacturer's bone graft around the cage.Upon follow-up, it was reported that the patient will undergo revision surgery.Additional information (b)(6) 2018: revision surgery took place on (b)(6) 2018.A new cage was implanted along with supplemental fixation system.The patient is doing well after the revision surgery.The original supplemental fixation system was explanted and retained by the patient.2 screws and 1 rod were reported broken.
 
Event or Problem Description
It was reported that the cage was discovered fractured at the level of l4/l5 in an x-ray, post operatively.There was no fusion in the cage.Initial surgery took place on (b)(6), 2016, after which the patient experienced pain and visited the doctor¿s office.In addition to the cage, the patient was implanted with another device manufacturer's screws and bone graft.The screws were reported broken and imaging indicated there is an inflammation response to the other device manufacturer's bone graft around the cage.Upon follow-up, it was reported that the patient will undergo revision surgery.Additional information 03/26/2018: revision surgery took place on (b)(6), 2018.A new cage was implanted along with supplemental fixation system.The patient is doing well after the revision surgery.The original supplemental fixation system was explanted and retained by the patient.2 screws and 1 rod were reported broken.

Brand Name
10MM X6DEG X 9MM X 28MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7331353
Report Number3004024955-2018-00011
Device Sequence Number144614
Product Code MAX
UDI-Device Identifier07613327117974
UDI-Public(01)07613327117974
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48954106
Device Catalogue Number48954106
Device Lot NumberAAAA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2018
Supplement Date Received by Manufacturer03/26/2018
08/28/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date03/29/2018
09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR